For the first time ever, I vomited one hour after taking Gleevec. Is that time enough for adequate absorption? Thanks, Frank
Vomiting After Gleevec
Posted 18 February 2011 - 07:19 PM
You said it was the first time you vomited. It could have been anything, and nothing to do with the Gleevec. I have experienced nausea if I did not eat a good meal before taking my Gleevec, but never vomited. It would just pass. How long have you been on Gleevec? I would just watch to see if it happens again, and make sure you eat well before taking the pill.
Posted 18 February 2011 - 07:39 PM
You probably got most of the dosage, but not all. It should have been more than half absorbed and the rest would be in the first part of the small intestine. Guessing you likely lost less than 25% of dosage.
Posted 18 February 2011 - 09:49 PM
I've vomited twice so far, usually about 10 or 15 minutes after taking the Glivec and that has been because I haven't taken enough food with the Glivec. Felt heaps better after getting the Glivec out of my stomach. An hour later is probably something else as Susan says.
Posted 19 February 2011 - 10:18 AM
Interesting that you posted this at this time. I still sometimes get very nauseous after taking Gleevec and I have been on it just past 2 years. I have found it best to take with a light snack of toast with peanutbutter at bedtime and remain lying down for at least 2 hours. The times I get very ill almost always last that long and usually don't begin until at least 20 minutes after taking the Gleevec. After the 2 hours the nausea suddenly goes away and I feel fine. I have come to accept this as a small sacrifice for MMR. I have actually only thrown up one pill in this time doing it this way. I spoke to my onc. yesterday about this very subject and she said some do better with something light and some with a heavier meal but if taking it at bedtime with something light worked for me then that's great. I also wanted to pass on that she said missing one tablet here or there would not be a problem as long as it wasn't very often. In fact, Dr. Druker's nurse once told me not to take it for a colonoscopy so I am sure you are fine as long as it's not a pattern for you. Peanutbutter helps ton...Ha! Skittles
Posted 19 February 2011 - 02:42 PM
Spitting the dose has helped me tremedously and I have no nausea anymore. I am not sure if this is from splitting the dose but overall I feel way better,still ache and have puffy eyes but have more energy. Could be in one of my feel better phases which eventually does a swing and then I have a more tired period. I hate these fluctuations.
Posted 19 February 2011 - 07:02 PM
I have vomited twice from the gleevec. It was within 30 minutes and it was sudden. I do also get the nausea from the medication and many,many other times have felt that I was going to vomit but did not. I am always so glad that I am home when I do get sick. It very possibly could be the gleevec. It may never happen again though. I have noticed that I get nauseous because I do not eat brfore I take my pill. My concern was that I lost the gleevec medication in my body. I asked my doc and she said that losing one should not affect my numbers and NOT to take another gleevec. She gave me reglan; they use that for children who are nauseous or have acid reflux. It really helps me with the quizziness. good luck to you, sandi
Posted 21 February 2011 - 02:31 PM
I use to vomit a lot after having a light snack then taking Gleevec. Now I take my Gleevec after a big enough meal so I don't even have nausea anymore.
I was told by my doctor that after long as I didn't vomit within 30 minutes of taking Gleevec then I would be fine, if it's less then 30 minutes I would have to take another pill.
Posted 22 February 2011 - 12:59 PM
I have been on Gleevec for 2 years and I always threw it up or got really sick to my stomach. My dr. gave me Zofran for nausea. I take it 30-45 min. before supper and then I eat and then take my pill and I ALWAYS eat a yogurt afterwards. Some one told me about the yogurt and maybe it's in my head but I am not throwing the pill up. Got alot of other side effects to deal with but got that part under control. I do have trouble on days that I am just not that hungry and have to force myself to eat. I even take a yogurt with me if we go out to eat, I wrap it in foil to keep cold. I have tried to eat with out taking the Zofran and always get sick and when I said something to my onc. he said to just take the pill and not to even take the chance. he said "God made every one different so some people can do it and some can't".
Good Luck, Dee
Every one on here knows the hell I went thru the first year of diagnosis with a bad oncologist.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users